Alert archive / Washington / Gale Warnings in 2016

Gale Warning 40, NWS Seattle, WA

April 19, 2016

NWS Seattle, WA issued this gale warning at Apr 19, 2016, 8:54 PM PDT. It took effect at Apr 20, 2016, 5:00 PM PDT. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 19, 2016, 8:54 PM PDT (03:54 UTC)
In effect from
Apr 20, 2016, 5:00 PM PDT
Expired
Apr 21, 2016, 2:35 AM PDT
In force
10 hr
Issued by
NWS Seattle, WA

The text

As transmitted.

607 
WHUS76 KSEW 200354
MWWSEW

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
854 PM PDT TUE APR 19 2016

PZZ131-132-201200-
/O.UPG.KSEW.GL.A.0024.160421T0000Z-160421T1200Z/
/O.NEW.KSEW.GL.W.0040.160421T0000Z-160421T1000Z/
CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA-
EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
854 PM PDT TUE APR 19 2016

...GALE WARNING IN EFFECT FROM 5 PM WEDNESDAY TO 3 AM PDT
THURSDAY...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A GALE WARNING...
WHICH IS IN EFFECT FROM 5 PM WEDNESDAY TO 3 AM PDT THURSDAY. THE
GALE WATCH IS NO LONGER IN EFFECT. 

* WIND AND WAVES...WEST WIND WILL RISE QUICKLY TO 25 TO 35 KNOTS
  IN THE CENTRAL STRAIT OF JUAN DE FUCA AND EAST ENTRANCE STRAIT
  EARLY WEDNESDAY EVENING...THEN EAST TO 10 TO 20 KNOTS OVERNIGHT.
  WIND WAVES WILL BUILD TO 4 TO 6 FEET WEDNESDAY EVENING...THEN
  SUBSIDE TO 1 TO 3 FEET OVERNIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE
AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT
MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO
THE ONSET OF GALE CONDITIONS.

&&

$$


WWW.WEATHER.GOV
5 follow-up statements
284 
WHUS76 KSEW 200912
MWWSEW

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
212 AM PDT WED APR 20 2016

PZZ131-132-201715-
/O.CON.KSEW.GL.W.0040.160421T0000Z-160421T1000Z/
CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA-
EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
212 AM PDT WED APR 20 2016

...GALE WARNING REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON TO 3 AM
PDT THURSDAY...

* WIND AND WAVES...WEST WIND WILL RISE QUICKLY TO 25 TO 35 KNOTS
  IN THE CENTRAL STRAIT OF JUAN DE FUCA AND EAST ENTRANCE STRAIT
  EARLY THIS EVENING...THEN EASE TO 10 TO 20 KNOTS LATE TONIGHT. WIND
  WAVES WILL BUILD TO 4 TO 6 FEET THIS EVENING...THEN SUBSIDE TO 1
  TO 3 FEET OVERNIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE
AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT
MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO
THE ONSET OF GALE CONDITIONS.

&&

$$

PZZ134-201715-
/O.NEW.KSEW.SC.Y.0090.160421T0100Z-160421T0700Z/
ADMIRALTY INLET-
212 AM PDT WED APR 20 2016

...SMALL CRAFT ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO
MIDNIGHT PDT TONIGHT...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO MIDNIGHT
PDT TONIGHT. 

* WINDS...NORTHWEST WIND 15 TO 25 KNOTS.

* WAVES/SEAS...WIND WAVES 2 TO 4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE
EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS
SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ133-201715-
/O.NEW.KSEW.SC.Y.0090.160421T0100Z-160421T0700Z/
NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS-
212 AM PDT WED APR 20 2016

...SMALL CRAFT ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO
MIDNIGHT PDT TONIGHT...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO MIDNIGHT
PDT TONIGHT. 

* WINDS...SOUTHWEST WIND 15 TO 25 KNOTS.

* WAVES/SEAS...WIND WAVES 2 TO 4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE
EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS
SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ135-201715-
/O.NEW.KSEW.SC.Y.0090.160421T0100Z-160421T0700Z/
PUGET SOUND AND HOOD CANAL-
212 AM PDT WED APR 20 2016

...SMALL CRAFT ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO
MIDNIGHT PDT TONIGHT...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO MIDNIGHT
PDT TONIGHT. 

* WINDS...SOUTHWEST WIND 15 TO 25 KNOTS.

* WAVES/SEAS...WIND WAVES 2 TO 4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE
EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS
SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

WWW.WEATHER.GOV
999 
WHUS76 KSEW 201547
MWWSEW

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
847 AM PDT WED APR 20 2016

PZZ131-132-210000-
/O.CON.KSEW.GL.W.0040.160421T0000Z-160421T1000Z/
CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA-
EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
847 AM PDT WED APR 20 2016

...GALE WARNING REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON TO 3 AM
PDT THURSDAY...

* WIND AND WAVES...WEST WIND WILL RISE QUICKLY TO 25 TO 35 KNOTS 
  IN THE CENTRAL STRAIT OF JUAN DE FUCA AND EAST ENTRANCE STRAIT 
  EARLY THIS EVENING...THEN EASE TO 10 TO 20 KNOTS LATE TONIGHT. 
  WIND WAVES WILL BUILD TO 4 TO 6 FEET THIS EVENING...THEN SUBSIDE 
  TO 1 TO 3 FEET OVERNIGHT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE
AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT
MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO
THE ONSET OF GALE CONDITIONS.

&&

$$

PZZ134-210000-
/O.EXT.KSEW.SC.Y.0090.160421T0100Z-160421T1000Z/
ADMIRALTY INLET-
847 AM PDT WED APR 20 2016

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 6 PM THIS EVENING TO
3 AM PDT THURSDAY...

* WIND AND WAVES...NORTHWEST WIND 15 TO 25 KNOTS. WIND WAVES 2 TO
  4 FEET. HIGHEST WIND AND WAVES NORTH PART.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE
EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS
SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ133-210000-
/O.EXT.KSEW.SC.Y.0090.160421T0100Z-160421T1000Z/
NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS-
847 AM PDT WED APR 20 2016

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 6 PM THIS EVENING TO
3 AM PDT THURSDAY...

* WIND AND WAVES...SOUTHWEST WIND 15 TO 25 KNOTS. WIND WAVES 2 TO
  4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE
EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS
SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ135-210000-
/O.CON.KSEW.SC.Y.0090.160421T0100Z-160421T0700Z/
PUGET SOUND AND HOOD CANAL-
847 AM PDT WED APR 20 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO
MIDNIGHT PDT TONIGHT...

* WIND AND WEAVES...SOUTHWEST WIND 15 TO 25 KNOTS. WIND WAVES 2
  TO 4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE
EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS
SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

WWW.WEATHER.GOV
308 
WHUS76 KSEW 202203
MWWSEW

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
303 PM PDT WED APR 20 2016

PZZ131-132-210615-
/O.CON.KSEW.GL.W.0040.160421T0000Z-160421T1000Z/
CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA-
EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
303 PM PDT WED APR 20 2016

...GALE WARNING REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON TO 3 AM
PDT THURSDAY...

* WIND AND WAVES...WEST WIND WILL RISE QUICKLY TO 25 TO 35 KNOTS 
  IN THE CENTRAL STRAIT OF JUAN DE FUCA AND EAST ENTRANCE STRAIT 
  EARLY THIS EVENING...THEN EASE TO 10 TO 20 KNOTS LATE TONIGHT. 
  WIND WAVES WILL BUILD TO 4 TO 6 FEET THIS EVENING...THEN SUBSIDE 
  TO 1 TO 3 FEET OVERNIGHT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE
AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT
MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO
THE ONSET OF GALE CONDITIONS.

&&

$$

PZZ134-210615-
/O.CON.KSEW.SC.Y.0090.160421T0100Z-160421T1000Z/
ADMIRALTY INLET-
303 PM PDT WED APR 20 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO
3 AM PDT THURSDAY...

* WIND AND WAVES...NORTHWEST WIND 15 TO 25 KNOTS. WIND WAVES 2 TO 
  4 FEET. HIGHEST WIND AND WAVES NORTH PART. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE
EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS
SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ133-210615-
/O.CON.KSEW.SC.Y.0090.160421T0100Z-160421T1000Z/
NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS-
303 PM PDT WED APR 20 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO
3 AM PDT THURSDAY...

* WIND AND WAVES...SOUTHWEST WIND 15 TO 25 KNOTS. WIND WAVES 2 TO 
  4 FEET. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE
EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS
SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ135-210615-
/O.CON.KSEW.SC.Y.0090.160421T0100Z-160421T0700Z/
PUGET SOUND AND HOOD CANAL-
303 PM PDT WED APR 20 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO
MIDNIGHT PDT TONIGHT...

* WIND AND WEAVES...SOUTHWEST WIND 15 TO 25 KNOTS. WIND WAVES 2 TO 
  4 FEET. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE
EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS
SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


WWW.WEATHER.GOV
367 
WHUS76 KSEW 210332
MWWSEW

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
832 PM PDT WED APR 20 2016

PZZ131-132-211000-
/O.CON.KSEW.GL.W.0040.000000T0000Z-160421T1000Z/
CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA-
EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
832 PM PDT WED APR 20 2016

...GALE WARNING REMAINS IN EFFECT UNTIL 3 AM PDT THURSDAY...

* WIND AND WAVES...WEST WIND WILL RISE QUICKLY TO 25 TO 35 KNOTS 
  IN THE CENTRAL STRAIT OF JUAN DE FUCA AND EAST ENTRANCE STRAIT 
  EARLY THIS EVENING...THEN EASE TO 10 TO 20 KNOTS LATE TONIGHT. 
  WIND WAVES WILL BUILD TO 4 TO 6 FEET THIS EVENING...THEN SUBSIDE 
  TO 1 TO 3 FEET OVERNIGHT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE
AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT
MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO
THE ONSET OF GALE CONDITIONS.

&&

$$

PZZ134-211000-
/O.CON.KSEW.SC.Y.0090.000000T0000Z-160421T1000Z/
ADMIRALTY INLET-
832 PM PDT WED APR 20 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT THURSDAY...

* WIND AND WAVES...NORTHWEST WIND 15 TO 25 KNOTS. WIND WAVES 2 TO 
  4 FEET. HIGHEST WIND AND WAVES NORTH PART. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE
EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS
SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ133-211000-
/O.CON.KSEW.SC.Y.0090.000000T0000Z-160421T1000Z/
NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS-
832 PM PDT WED APR 20 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT THURSDAY...

* WIND AND WAVES...SOUTHWEST WIND 15 TO 25 KNOTS. WIND WAVES 2 TO 
  4 FEET. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE
EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS
SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ135-210700-
/O.CON.KSEW.SC.Y.0090.000000T0000Z-160421T0700Z/
PUGET SOUND AND HOOD CANAL-
832 PM PDT WED APR 20 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PDT
TONIGHT...

* WIND AND WEAVES...SOUTHWEST WIND 15 TO 25 KNOTS. WIND WAVES 2 TO 
  4 FEET. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE
EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS
SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


WWW.WEATHER.GOV
105 
WHUS76 KSEW 210935
MWWSEW

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
235 AM PDT THU APR 21 2016

PZZ131-132-211200-
/O.CAN.KSEW.GL.W.0040.000000T0000Z-160421T1000Z/
/O.NEW.KSEW.SC.Y.0091.160421T0935Z-160421T1200Z/
CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA-
EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
235 AM PDT THU APR 21 2016

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 AM PDT EARLY THIS
MORNING...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 5 AM PDT EARLY THIS MORNING. 

* WIND AND WAVES...WEST WIND 15 TO 25 KNOTS EARLY THIS MORNING.
  WIND WAVES 2 TO 4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE
EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS
SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ133-134-211045-
/O.CAN.KSEW.SC.Y.0090.000000T0000Z-160421T1000Z/
NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS-
ADMIRALTY INLET-
235 AM PDT THU APR 21 2016

...SMALL CRAFT ADVISORY IS CANCELLED...

$$


WWW.WEATHER.GOV

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Seattle, WA wrote its last area forecast discussion before this gale warning went out at Apr 19, 8:33 PM PDT, 21 minutes earlier.

Area forecast discussion, Apr 19, 8:33 PM PDT, 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SEATTLE WA
833 PM PDT TUE APR 19 2016

.SYNOPSIS...HEAT-PRODUCING UPPER LEVEL HIGH PRESSURE WILL EXIT TO
THE EAST ON WEDNESDAY...WITH COOLING ONSHORE FLOW SPREADING INLAND
ON WEDNESDAY AFTERNOON. A WAVE OF LOW PRESSURE WILL MOVE UP FROM
THE SOUTHWEST ON WEDNESDAY EVENING...BRINGING A CHANCE OF SHOWERS
AND THUNDERSTORMS. ADDITIONAL WEATHER SYSTEMS SHOULD AFFECT THE
REGION WITH A GOOD CHANCE OF SHOWERS AT TIMES INTO THE FIRST PART
OF NEXT WEEK.

&&

.SHORT TERM...YET ANOTHER DAY OF RECORD-BREAKING HEAT OVER THE AREA
AS ALL CLIMATE STATIONS REACHED RECORD HIGH TEMPS TODAY WITH THE
EXCEPTION OF HQM...AS AN AFTERNOON SEA BREEZE KEPT THEM IN THE 60S.
VISIBLE SATELLITE IMAGERY FROM LATE THIS AFTERNOON SHOWED A VERY
INTERESTING PHENOMENON WITH CLOUDS OFF THE OREGON COAST APPEARING TO
HIT A WALL ALONG THE WASHINGTON BORDER. MODELS PROG THAT THOSE
CLOUDS WILL EVENTUALLY SEEP OVER THIS BOUNDARY...RESULTING IN LOW
LEVEL STRATUS AND FOG ALONG THE COAST AND THE PROSPECT OF ISOLATED
LOCATIONS SEEING A BIT OF DRIZZLE.

WEDNESDAY WILL START OFF WITH CURRENT WARM AIR MASS STILL IN
PLACE...BUT IT IS EXPECTED TO SHIFT EASTWARD AS THE UPPER HIGH EXITS
THE AREA. THIS WILL ALLOW FOR COOLER MARINE AIR TO PUSH IN DURING
THE AFTERNOON. WHILE THIS COOLER AIR SHOULD ALLOW FOR TEMPERATURES
TO REMAIN BELOW RECORDS...IT WILL BE CLOSE. THE RECORD FOR SEA-TAC
TOMORROW IS 81 AND FORECAST THE FORECAST HIGH RESTS CURRENTLY AT 80.
MOS GUIDANCE RANGES FROM 76 TO 80...SO THERE MAY ACTUALLY BE SOME
ROOM TO DROP THAT FORECAST HIGH DOWN A DEGREE OR TWO...BUT THAT IS
BETTER HANDLED BY OVERNIGHT SHIFT.

THE OTHER INTERESTING ASPECT FOR WEDNESDAY WILL BE SHORTWAVE
DISTURBANCE DEVELOPING OVER THE AREA LATE AFTERNOON/EARLY EVENING.
MODEL STABILITY OUTPUT FROM PREVIOUS RUN ACTUALLY SHOWED SOME STRONG
INSTABILITY OVER THE MOUNTAINS WITH LI VALUES OF -5 TO -6. CURRENT
RUNS HAVE BACKED OFF ON THIS WITH MOUNTAIN VALUES OF ONLY -3 TO -
4...WITH -1.5 TO -2.5 DOWN IN THE PUGET SOUND LOWLANDS. WHILE MODEL
TREND IS DOWN...THIS IS STILL A RANGE WHICH CAN SEE THUNDERSTORMS
ARISE AND IS CERTAINLY ELEVATED FROM WHAT IS TYPICALLY SEEN THIS
TIME OF YEAR. WOULD EXPECT ANY THUNDERSTORMS THAT DO DEVELOP TO
START OFF OVER CASCADES AND OLYMPICS THEN...WITH SOUTHEASTERLY FLOW
ALOFT...MAKE THEIR WAY INTO ADJACENT LOWLANDS...SUCH AS THE PUGET
SOUND LOWLANDS. OFFSETTING THIS WILL BE JUST HOW DRY THE ATMOSPHERE
IS THANKS TO PREVIOUS TWO DAYS OF DRY...WARM CONDITIONS. WITH THOSE
TWO OPPOSING FACTORS...INSTABILITY VS. DRYNESS...POPS REMAIN IN
LOWER END CHANCE CATEGORY AND COVERAGE IS EXPECTED TO BE GENERALLY
SCATTERED.

THIS SHORTWAVE WILL EXIT INTO B.C. ON THURSDAY...WITH MAINLY A FEW
LINGERING SHOWERS OVER THE MTNS. THE MARINE LAYER IS EXPECTED TO
DEEPEN FURTHER...THUS ELIMINATING ANY PROSPECTS FOR FURTHER RECORD
HIGH TEMPERATURES.

A NEGATIVELY TILTED UPPER LOW CENTER WILL MOVE EASTWARD ACROSS NRN
CAL OR FAR SRN ORE ON FRI AND FRI NGT. THIS WILL CAUSE THE FLOW
ALOFT OVER WRN WA TO BECOME SE AGAIN ON FRI AFTN...WITH ANOTHER
SHOT AT AFTN THUNDERSTORMS OVER THE SRN WA CASCADES MOVING NW
INTO THE SW INTERIOR OR PUGET SOUND LOWLANDS.	SMR/HANER

.LONG TERM...FROM 347 PM PDT DISCUSSION...WILL BE BETWEEN UPPER LEVEL
TROUGHS ON SAT...BUT SHOULD STILL BE ENOUGH MOISTURE AND INSTABILITY
FOR CONVECTIVE SHOWERS TO DEVELOP IN THE AFTN OVER THE MTNS.

A SHARP UPPER TROUGH AXIS WILL MOVE INTO THE PAC NW ON
SUNDAY...POSSIBLY PINCHING OFF AS A SLOW-MOVING CLOSED UPPER LOW.
THIS WILL PUSH AN EVEN COOLER AIR MASS INTO WRN WA...WITH SNOW
LEVELS FALLING TO BETWEEN 3000 AND 4000 FEET AT TIMES FROM SUNDAY
THROUGH TUE AM. SHOWERS WILL BE COMMON ON SUNDAY AND
MONDAY...ESPECIALLY WHERE LOW-LEVEL ONSHORE FLOW PROVIDES
OROGRAPHIC LIFT OVER THE MTNS OR A PUGET SOUND CONVERGENCE ZONE
UPON WHICH TO FOCUS. LOOKS LIKE A RELATIVE LULL NEXT TUE AS THE
UPPER LOW EXITS...BUT ENOUGH LINGERING MOISTURE AND INSTABILITY
WILL PROVIDE A SMALLER CHANCE OF SHOWERS.		HANER

&&

.AVIATION...SOUTHWEST FLOW ALOFT OVER WESTERN WASHINGTON THIS
EVENING WILL CONTINUE TONIGHT THEN BACK TO SOUTHERLY ON
WEDNESDAY...AS THE UPPER LEVEL CENTERED OVER EASTERN WASHINGTON
SHIFTS EAST. A SHALLOW LAYER OF SURFACE-BASED MARINE MOISTURE
ALONG THE NORTH OREGON COAST WILL MOVE NORTH ALONG THE WASHINGTON
COAST TONIGHT AND EARLY WEDNESDAY MORNING...POSSIBLY MOVING INTO
THE LOWER CHEHALIS VALLEY. MID AND HIGH LEVEL MOISTURE WILL
INCREASE OVER WESTERN WASHINGTON LATE WEDNESDAY AS THE AIR MASS
BECOMES UNSTABLE.

THERE WILL PROBABLY BE WIDESPREAD IFR CONDITIONS IN FOG AND LOW
MARINE STRATUS ALONG THE COAST LATE TONIGHT THROUGH MIDDAY
WEDNESDAY. OTHERWISE NO SIGNIFICANT CLOUD COVER IS EXPECTED BELOW
12000 FT UNTIL LATE WEDNESDAY AND WEDNESDAY EVENING WHEN MID AND
HIGH MOISTURE AND INSTABILITY PRODUCE SCATTERED SHOWERS AND A
CHANCE OF THUNDERSTORMS.

KSEA...NORTH WIND 4-8 KT...BECOMING NORTHEAST 6 KT OR LESS AROUND
MIDNIGHT...THEN BECOMING SOUTHWEST OR WEST 4-8 KT WEDNESDAY. THERE
IS ROUGHLY A 25 PERCENT CHANCE OF A THUNDERSTORM IN THE VICINITY
OF KSEA WEDNESDAY EVENING. MCDONNAL

&&

.MARINE...LIGHT WINDS WILL PREVAIL TONIGHT AND MUCH OF
WEDNESDAY...AS THE THERMALLY INDUCED TROUGH ALONG THE WASHINGTON
COAST THIS EVENING MOVES SLOWLY INLAND. ONSHORE FLOW WILL DEVELOP
LATE WEDNESDAY AND WEDNESDAY NIGHT AS THE TROUGH SHIFTS EAST OF
THE CASCADES. THERE IS A GOOD CHANCE OF WESTERLY GALES IN THE
CENTRAL STRAIT OF JUAN DE FUCA AND EAST ENTRANCE STRAIT...WHICH
SHOULD DEVELOP RATHER SUDDENLY EARLY WEDNESDAY EVENING. THE GALE
WATCH HAS BEEN UPGRADED TO A GALE WARNING. IN ADDITION...SMALL
CRAFT ADVISORY WINDS ARE LIKELY OVER THE REMAINING INLAND WATERS.
ONSHORE FLOW WILL CONTINUE THURSDAY THROUGH SUNDAY. MCDONNAL

&&

.SEW WATCHES/WARNINGS/ADVISORIES...
WA...NONE.
PZ...GALE WARNING FROM 5 PM WEDNESDAY TO 3 AM PDT THURSDAY FOR
     CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA-EAST ENTRANCE
     U.S. WATERS STRAIT OF JUAN DE FUCA.

&&

WWW.WEATHER.GOV/SEATTLE

YOU CAN SEE AN ILLUSTRATED VERSION OF THIS DISCUSSION AT
WWW.WEATHER.GOV/SEATTLE/GAFD/LATEST_WEBAFD.HTML

The office that day

Everything else NWS Seattle, WA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 20, 2:12 AM PDTSmall Craft AdvisorySEW24 hr

Nearby

Gale Warnings in Washington, 2016Every gale warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.